question-icon

Suffering from skin eruptions. Having burning and itching sensation. Cause?

default
Posted on Tue, 4 Jun 2013
Question: From last night i have been suffering from eruptions in skin. The skin eruptions lasts for 1-2 hours and then it goes automatically. I had this symptom 2 months back and it was all gone, but suddenly last night i m facing the same issue. The size of the rashes vary and gives a burning and itching sensation. The color of the rashes also varies - sometimes it is red and sometime its just colorless. Feels like a cater pillar has moved the skin. Mostly it is happening in elbows, knees and scalp but not limited. I am also taking medicines for Daibetics and cholestro (Diapride M Forte and Statix F respectively). If i apply some ice on it, it feels better.
doctor
Answered by Dr. Johny Chacko (1 hour later)
Hello,
Welcome to XXXXXXX

From the description of your rash it looks like Urticaria. You have an option of uploading photos. If you could do that it will be very helpful.

It is characterized by itchy red or skin colored raised wheals which is transient, that means appears in one place and soon disappears from there to appear somewhere else. The most common cause of acute urticaria is food. Seafood, meat, poultry, egg, milk, apples, brinjal, strawberry, coloring agents etc are commonly implicated. It is subjective and any food can cause it. Other common causes are medicines, infections, insect bites etc.

Have you started any new medicines recently?

Any foods which were common for previous episode of rash and now?

Waiting for details and a photograph.

Take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Johny Chacko (45 minutes later)
Hi Doctor,

It is not feasible to upload photos right away. However here are some more details:

1. The Pop Ups are Itchy red/skin coloured.
2. Last 4-5 days i have started taking medicies for Cholestrol (Statix F) and Vitamin (VAN).
3. The same issue happened some 1 month ago and that time i took levocet. It didnt cure instantly however over a period of time it was cured.
4. Right now I have Histafree M (montelukast sodium fexofenadine hydrochloride) with me. This is OTC medicine. Do you suggest to take this medicine.
NOTE: I dont have Asthma Problem.
5. My Mother some years back used to have same problem but with a lesser Pop ups. Mine is like some are appearing when the others disappear.
6. Is there a permanent solution for this deseas.
7. As i write this note my back is filled with Hives and Itching.
doctor
Answered by Dr. Johny Chacko (1 hour later)
Hello XXXXXX,
Thanks for the details.

From the description, it sure looks like urticaria.

You can take Histafree M if you have it. If symptoms are still not coming down increase the dosage to twice a day. You may apply calamine lotion as and when required over the rash for symptom relief.
The permanent solution is to find out the trigger and avoid it. It is more like a detective work. Maintain a food diary and jot down everything that you ate before the rash developed. You can go back until 24 hours before rash. Next episode of urticaria you should do the same, that way when we compare we might pick up the culprit.

Any new medicines taken prior even 4-5 days can cause urticaria. So my suggestion is stop both cholesterol and vitamin tablets until complete symptom resolution. Then start one tablet, continue taking it for 7 days and watch out for wheals. If you do not develop any wheals, start the next medicine after a week and watch out for wheals. That way we can catch the culprit. These medicines are not emergency drugs, therefore there is no harm in stopping it till we identify the trigger.

If you have any infected teeth, or chronic sinusitis it is better to take care of these as infections can trigger urticaria.

Deworming is also a good idea as intestinal worms also can cause urticaria.

If your wheals are still not coming down with Histafree M please consult a dermatologist.

Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Johny Chacko (1 hour later)
Thanks for your reply.

I will take Histafree M today.

Just wanted to understand - If there is a bump in skin i can easily get relief by applying some lotion/ice. Is there anything we can do for scalp hives? Thats quite irritating and doesnot allow me to sleep for hours in the night till it get auto cleared.

Any natural/medicine adivce will be highly appreciated.

doctor
Answered by Dr. Johny Chacko (24 minutes later)
Hello XXXXXX,
I understand your dilemma. How to apply calamine lotion on the scalp. The answer to that is calamine or any lotions or topical applications would not cure urticaria. It is the tablet, which will cure it. Don't bother applying anything on the scalp. Take the antihistamine as early as possible. Urticaria has to be stopped from inside. If you apply anything externally it soothes, sometimes local application of steroids will bring the wheal down but promptly it will start somewhere else.

Ideal dose of fexofenadine is 180 mg for urticaria. Please consult your doctor regarding the dosage that suits you and get it prescribed.

It is better to avoid anything new including natural medicine now. A hypoallergenic diet without fish, meat, eggs, brinjal, XXXXXXX and preservatives is better until your urticaria subsides.

Hope I have answered your query. If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Johny Chacko (3 days later)
Hi Doc,

I have been taking histafree M since last four days. Twice daily, but as it dint subsidize i took one No Worm + one Alegra 180 MG after 24 hours. From today morning it seems to be a little better but not completely cured. Also i noticed one thing - when ever i m getting a little hyper tension, the hives seems to be aggravating. I consulted one doctor from my native and he suggested me to do few tests. Attached are the reports for your perusual. By taking a glampse everything seems to be ok except for the MonoCytes?

1. Should i Continue with Alegra 180 MG for few more days and wait for the hives to completly stop?

2. How long should i take Alegra 180 MG?

3. Is there anything I need to take care for the Monocyte Count?

4. Is there any specific test to find out the maiin culprit? (Which Food/Insect/Anything else)
doctor
Answered by Dr. Johny Chacko (15 hours later)
Hello XXXXXX,

It is possible that with stress wheals may increase when you are having an episode of urticaria.

Allegra can be taken for 5-7 days or till the wheals completely subsides. You need to follow as per your doctors advice.

Don't worry about the monocyte count. It just means that they could not detect any monocytes in the 100 white blood cells they counted.

There are prick tests, autologous serum skin tests and blood test to detect IgE levels against food allergens. Usually these tests are done in case of chronic urticaria, that means continuous wheals lasting for more than 6 weeks.
I would not recommend you these tests at this juncture as you have had only 2 episodes 2 months apart. Moreover such tests are usually done for a food item which patient is suspicious about. You don't seem to attribute it to any particular food. These tests are very costly and each allergen will cost you.

Autologous serum skin test is to rule out auto immune urticaria, which again is not indicated at present because your urticaria is episodic not continuous lasting for more than 6 weeks.

Hope I have answered your query. If you do not have any further clarifications, you can close the discussion and rate the answer.

Wish you good health
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Johny Chacko

Dermatologist

Practicing since :2005

Answered : 1916 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suffering from skin eruptions. Having burning and itching sensation. Cause?

Hello,
Welcome to XXXXXXX

From the description of your rash it looks like Urticaria. You have an option of uploading photos. If you could do that it will be very helpful.

It is characterized by itchy red or skin colored raised wheals which is transient, that means appears in one place and soon disappears from there to appear somewhere else. The most common cause of acute urticaria is food. Seafood, meat, poultry, egg, milk, apples, brinjal, strawberry, coloring agents etc are commonly implicated. It is subjective and any food can cause it. Other common causes are medicines, infections, insect bites etc.

Have you started any new medicines recently?

Any foods which were common for previous episode of rash and now?

Waiting for details and a photograph.

Take care